Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 16, NWS Eureka, CA

February 4, 2018

NWS Eureka, CA issued this small craft advisory at Feb 4, 2018, 2:34 AM PST. It took effect at Feb 4, 2018, 2:00 PM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2018, 2:34 AM PST (10:34 UTC)
In effect from
Feb 4, 2018, 2:00 PM PST
Expired
Feb 5, 2018, 10:00 PM PST
In force
32 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

925 
WHUS76 KEKA 041034
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
234 AM PST Sun Feb 4 2018

PZZ455-041845-
/O.NEW.KEKA.SC.Y.0016.180204T2200Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
234 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST MONDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 2 PM this afternoon to 10 PM
PST Monday. 

* WINDS...N 25 to 30 kts north portion this afternoon through
  Monday evening. 

* WAVES/SEAS...Seas building to 7 to 9 ft tonight through Monday
  as westerly swell combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-475-041845-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY...

* WINDS...N 20 to 30 kts this afternoon through Tuesday night.

* SEAS...N 7 to 9 ft at around 7 seconds today. Seas will then
  build to 8 to 12 ft tonight through Monday as westerly swell 
  combines with short period wind waves. Seas will remain elevated
  and hazardous on Tuesday before subsiding on Wednesday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
7 follow-up statements
063 
WHUS76 KEKA 041635
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
835 AM PST Sun Feb 4 2018

PZZ470-475-050045-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
WEDNESDAY...

* WINDS...N 20 to 25 kts with gusts around 30 kt through Tuesday 
  night.

* SEAS...N 7 to 9 ft at around 7 seconds today. Seas will then 
  build to 8 to 12 ft tonight through Monday as westerly swell 
  combines with short period wind waves. Seas will remain 
  elevated and hazardous on Tuesday before subsiding on 
  Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-050045-
/O.CON.KEKA.SC.Y.0016.180204T2200Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
835 AM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM PST MONDAY...

* WINDS...N 25 to 30 kts near Cape Mendocino through Monday 
  evening.
 
* WAVES/SEAS...Seas building to 7 to 9 ft tonight through Monday 
  as westerly swell combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
847 
WHUS76 KEKA 042216
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
216 PM PST Sun Feb 4 2018

PZZ470-475-050630-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
216 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
WEDNESDAY...

* WINDS...N 15 to 25 kt with gusts around 30 kt through Tuesday night.

* SEAS...N 7 to 9 ft at around 7 seconds today...building to 8 to
  11 ft tonight through Monday. Seas will include steep, wind-
  driven waves and a long period west swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-050630-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
216 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

* WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino
  through Monday evening. 
 
* WAVES/SEAS...Seas building to 7 to 9 ft through Monday as
  westerly swell combines with short period wind waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
107 
WHUS76 KEKA 050358
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
758 PM PST Sun Feb 4 2018

PZZ470-475-051200-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
758 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
WEDNESDAY...

* WINDS...N 15 to 25 kt with gusts around 30 kt through Tuesday 
  night.

* SEAS...N 7 to 9 ft at around 7 seconds today...building to 8 to
  11 ft tonight through Monday. Seas will include steep, wind-driven
  waves and a long period west swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-051200-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
758 PM PST Sun Feb 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

* WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino 
  through Monday evening. 

* WAVES/SEAS...Seas building to 7 to 9 ft through Monday as 
  westerly swell combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
674 
WHUS76 KEKA 051047
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
247 AM PST Mon Feb 5 2018

PZZ470-475-051900-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
247 AM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
WEDNESDAY...

* WINDS...N 15 to 25 kt with gusts around 30 kt through Tuesday 
  night. 

* SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W swell
  at around 15 seconds. Seas will subside on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-051900-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
247 AM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino
  through this evening. 

* WAVES/SEAS...Seas 7 to 9 ft through today as westerly swell 
  combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
440 
WHUS76 KEKA 051701
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
901 AM PST Mon Feb 5 2018

PZZ470-475-060115-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
901 AM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY...

* WINDS...N 15 to 25 kt with occasional gusts to 35 kt through 
  Tuesday night. 

* SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W 
  swell at around 15 seconds. Seas will subside on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-060115-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
901 AM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS 
EVENING...

* WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino 
  through this evening. 

* WAVES/SEAS...Seas 7 to 9 ft through today as westerly swell 
  combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
679 
WHUS76 KEKA 052308
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
308 PM PST Mon Feb 5 2018

PZZ470-475-060715-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
308 PM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY...

* WINDS...N 15 to 25 kt with occasional gusts to 35 kt through 
  Tuesday night. 

* SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W 
  swell at around 15 seconds. Seas will subside on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-060600-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
308 PM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino 
  through this evening. 

* WAVES...Seas 6 to 8 ft through this evening as westerly swell 
  combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
101 
WHUS76 KEKA 060431
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
831 PM PST Mon Feb 5 2018

PZZ470-475-061245-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-180207T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
831 PM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
WEDNESDAY...

* WINDS...N 15 to 25 kt with occasional gusts to 35 kt through 
  Tuesday night. 

* SEAS...N 7 ft at around 7 seconds...combined with a 7 ft W 
  swell at around 15 seconds. Seas will subside on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-060600-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-180206T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
831 PM PST Mon Feb 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...N 15 to 25 kt with stronger gusts near Cape Mendocino 
  through this evening. 

* WAVES...Seas 6 to 8 ft through this evening as westerly swell 
  combines with short period wind waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 2:44 PM PST, 11 hours 50 minutes earlier.

Area forecast discussion, Feb 3, 2:44 PM PST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 PM PST Sat Feb 3 2018

.SYNOPSIS...High pressure will continue to dominate our weather
for the next week leading to mild and dry conditions.

&&

.DISCUSSION...Morning fog and low cloudiness has given way to
beautiful clear skies this afternoon. With bright sunshine and
adiabatic warming across Northwest California afternoon temperatures
have risen above normal yet again. Tonight and Sunday night, expect
patchy fog and low clouds to redevelop in the usual valleys and
around Humboldt Bay as some moisture remains trapped in these
locations combined with radiational cooling. By late morning
these clouds will dissipate leading to very pleasant conditions
however a few more high clouds will be likely Sunday as a weak
system passes off to our north. This system may promote a few
patches of drizzle from low lying clouds that are present near the
coast otherwise no rain is expected. Monday the ridge will
amplify back across Northwest California leading to a continuation
of the mild and dry pattern. Above normal temperatures will
continue throughout the week with coastal temperatures near 60 and
interior temperatures near 70. /WCI

&&

.AVIATION...Patchy fog over portions of the river valleys and
coastal plain have burned off, leading to resplendent sunshine
across the area. Expect some low clouds and fog to redevelop tonight
due to radiational cooling. However, light offshore flow should help
to mitigate this at the Redwood Coast terminals. VFR conditions are
expected at KUKI. N winds will be a bit gusty this afternoon and
early evening. Otherwise, winds will be generally light. /SEC

&&

.MARINE...Northerly winds will remain elevated through next week due
to the tight pressure gradient between the thermal trough on shore
and the high pressure system located across the Eastern Pacific.
These elevated northerly winds will cause short period waves to
build eventually reaching near 10 feet by Monday afternoon. A 6-8
foot westerly swell around 15 seconds will also build on Sunday.
/WCI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 2 AM PST Wednesday for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 3, 3:57 AM PST, 22 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
357 AM PST Sat Feb 3 2018

CAZ101>113-041200-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
357 AM PST Sat Feb 3 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.